Our expert says:
I am so sorry to hear that your dear Grandfather has developed colon cancer. At the present moment when he is about to undergo chemotherapy his dietary needs will be determined by the type of chemotherapeutic agent that is going to be used. Different agents will cause different side-effects, some of which such as nausea and vomiting could severely impact on his food intake, weight and quality of life. I would, therefore, recommend that you immediately contact a clinical dietitian (visit the Association for Dietetics in SA Website at: www.adsa.org.za and click on "Find a Dietitian" to find a dietitian in your area), who will work with the oncology drs during the chemotherapy and will afterwards assist your Grandfather to build up his resistance again. This is not something I can do for you over the Internet as it requires hands-on interaction on a weekly basis.
So do consult a dietitian in your area.
I sincerely hope that your dear Grandfather recovers rapidly and completely.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal
advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.